MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX20015UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969)
Date of Event 01/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a severely tortuous and severely calcified lesion in the mid/proximal rca.It was noted that the lesion was very small and diffuse and was completely occluded (100%).The patient presented with cardiac arrest and was intubated in the cath lab.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated with a sc balloon.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device and excessive force was not used.An attempt was made to use a 2.50 x 18 mm resolute onyx however the device failed to cross the lesion.A resolute onyx 2.00 x 15 mm was then attempted to be used however stent dislodgement occurred during removal following failed delivery.The stent was removed in order to reposition and it was noted that the stent was not on the catheter.Another wire and a non medtronic balloon was used and the stent was deployed.The procedure was completed using two additional resolute onyx's devices, one was deployed in the proximal rca and the other was deployed in-between the previously deployed stents.The patient died one day post procedure from cardiogenic shock due to inferior stemi and cardiac arrest.The physician stated that the device failure led to failure of intervention.This patient had very high predicted mortality regardless but device failure led to further deterioration.
 
Additional Manufacturer Narrative
Additional information: it was later stated that the patient was stable with an ef of 55% and although complications in the pci procedure, the cause of death was due to cns and inhibited brain activity.As the patient was down due to out of hospital cardiac arrest for 40 mins, the cause of death was not cardiac related due to the procedure.It was further stated that because the lesion was very tortuous and calcified, the physician did not advance with a balloon to pre-dilate and that was when the 2.00 x 15 onyx stent was stripped off.The physician didn't believe the device related issues contributed to the patients death.Non medtronic balloon size: 2.50mm medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11265308
Report Number9612164-2021-00442
Device Sequence Number1219202
Product Code NIQ
UDI-Device Identifier00643169556645
UDI-Public00643169556645
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberRONYX20015UX
Device Catalogue NumberRONYX20015UX
Device Lot Number0010342738
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/04/2021
03/23/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/01/2021
03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR